MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis (b)(4):equipment used: vis m-81805, 203 cm ruler m-83360.As found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box; returned within a sealed plastic biohazard pouch and returned within a dispenser coil.No micro catheter was returned within packing.Damage location details: the axium prime implant coil was returned within the introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was found to be in good condition.The actuator interface was found to be bent at ~.06¿ from the proximal end.The pushwire was found to be broken with the release wire visible at ~7.9cm and bent at ~16.1cm from the proximal end.The axium prime implant coil was found to be damaged and detached within the introducer sheath.The implant coil was found to have broken off from the pusher.In addition, the implant coil polypropylene filament was found broke off from the detach element.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime was unable to be tested within an in-house micro catheter due to its returned condition (damaged).Conclusion: based on the device analysis and reported information, the customer report of ¿coil resistance¿ was confirmed.Damaged to the axium prime coil (bent pusher, implant coil break) can be caused by advancing against resistance.Potential causes are but not limited to incompatible catheter, lack of hydration before procedure, user does not maintain continuous flush, tortuosity anatomy and damage or kink to pushwire.As the axium prime was returned damaged for analysis, any contribution of the axium prime coil towards the resistance could not be determined.No information regarding a microcatheter was provided, therefore no compatibility was able to be determined.The customer did not report that a continuous flush was administered during the procedure.It was also noted that the patient vessel tortuosity and blood flow was normal.The customer did report that all devices were prepared per ifu, however the cause for stuck in catheter hub was unable to be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that on (b)(6) 2023, the surgeon performed aneurysm embolization.During the surgery, the coil could not pass through the e-10 (stuck in the catheter hub).The device was stuck in the distal end of the catheter.Neither the catheter nor the coil were damaged.The surgery went smoothly after the coil was replaced.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of a saccular, unruptured m1 aneurysm with a max diameter of 2.5mm and a 2.0mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received that the coil came out of the introducer sheath smoothly and the catheter used was a medtronic product.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17744040
Report Number9612164-2023-04172
Device Sequence Number5281788
Product Code KRD
UDI-Device Identifier00763000313838
UDI-Public00763000313838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number225821923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale